MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE (EBV)

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE (EBV)
Model Number ZEPHYR 5.5 DUAL MARK EDC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See attached.
 
Event or Problem Description
On (b)(6) 2019, patient underwent bronchoscopic lung volume reduction (blvr) procedure with zephyr endobronchial valve (ebv) placement.While the physician was measuring the airways for valve sizing with the zephyr 5.5 dual mark endobronchial delivery catheter (edc), one of the sizing wings was seen in the patient's airway.The damaged zephyr 5.5 dual mark edc was opened using proper technique and under the territory manager's observation.Gel lubrication was applied prior to insertion into the working channel of the bronchoscope, but significant resistance was evident as the catheter passed through the bottom of the bronchoscope's working channel and into the patient's airway.The torn off wing was removed via suction without incident, and a replacement delivery catheter was opened for use during the rest of the procedure.

Brand Name
ZEPHYR ENDOBRONCHIAL VALVE (EBV)
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
MDR Report Key9440962
Report Number3007797756-2019-00188
Device Sequence Number11186454
Product Code NJK
UDI-Device Identifier00811907031222
UDI-Public(01)00811907031222(10)504556V50(17)210925
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberZEPHYR 5.5 DUAL MARK EDC
Device Catalogue NumberEDC-TS-5.5-DM
Device Lot Number504556-V5.0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR